dry mouth from t3 meds

here is something to think about:

and i posted this on 2 other sites and got no replay, obviriously, they don't experience this symptoms:

I'm on 50mcg of levo eutrosic

and 20mcg of litho Tertroxin.

i started the t3 maybe 1/2 a year ago and experienced profoundly sweeting when at work (heavy lifting wearing a back support belt)

i always thought the sweat came from wearing a back support and didn't think too much of it.

also my body odour is bad now.

to top it of...I developed a bad case of dry mouth especial over night!

now i read that Tertroxin could be the cause of the dry mouth and sweating.

has anyone of you experienced this?

33 Replies

oldestnewest
  • Its difficult to comment without your latest blood test results. Post them here with the ranges.

    The sweating can be a sign of over medication.

    Dry mouth is not listed as a side effect. But it might be. Are you on any other medications?

  • yes ruthi, but i never had any side effects that i know of. only since i started t3 is my body changing.

    i take lamisil for nail fungus

    lyrica for pain

    and all kinds of vitamins to support my thyroid.

    just now i taken the tertroxin under the thounge as some on this list do and get some pressure in my head (not too bad) and i'm gettn hot. just sitting here im not sweating!

    ill post my last bloodtest in the reply

  • Dry mouth is a recognised side effect of Lyrica, and the list for Lamisil is so long I gave up!

    It sounds as if your T3 dose might be too high. You shouldn't be feeling hot after taking it.

  • thank u rhutie.

    i tried to get the pics from my bloodtest in, but can't make it work somehow?!

  • Type it out, then?

  • 4 pages?

    ok i try

  • Just the TSH, FT3, FT4, B12, Folate and Ferritin - no need for anythign else really.

  • Taking under the tongue is not a good idea as I think you will find the molecules too big to be absorbed. Meds need to be taken an hour before eating or drinking for good absorption.

  • thank u marz for reminding me! it was the first time that i tried it....will not do it again.

  • mojas - see below - others think it's OK to dose beneath the tongue :-) Are your levels good ?

  • no, my levels aren't that good (see above)

    I'll try again now and take the t3 under the tounge.

    thanks marz

  • Sorry this is a complete myth, T3 absorbs well in the mouth due to the high number of blood vessels. Dissolving in the mouth means that the medication is not mixed with stomach acid which blocks the action. The molecules easily absorb into the tissues and blood stream, otherwise they would never get around the body.

    Heather

  • Thank you. Would be grateful if you could point me in the direction of your information. Mine came from Paul Robinson

    rwt3.com

  • My husband is a Biochemist who spent years in the Pharmaceutical industry working with the human body. He also spent some time working with several international Pharmaceutical bodies and Universities. He tells me that the cells in the stomach are the same size as those in the mouth and the transfer rate between tissues and blood vessels is the same in the mouth as in the stomach. The only problem in the stomach is the stomach acid- which is why medication should be taken on an empty stomach- still attacks anything that is swallowed and does block the action of medication as it is ever present.

    Heather

  • thanks heather for the explanation.

    i thought that might be, why we take some meds with or without food, because of the acid.

  • As far as I know thyroid hormones aren't to be taken sublingually (under tongue) as the molecules are too large and should be swallowed with one glass of water on an empty stomach and wait about an hour before eating. (I do know some sublingual method but may not be getting the dose they think they are)

    Also any other medications should be taken well apart from thyroid hormones.

    activebeat.com/your-health/...

  • test from 25.10.16

    1st page

    erythyocyte sedimentation rate 11mm/hr

    2nd page

    TSH. 4.2 mU/L. (0.20-4.00)

    free T4. 8pmol/L (15-30)

    free T3. 4.8pmol/L (2.8-6.8)

    in febuar:

    aThyro'gb. 32 U/mL (<60)

    aPeroxase. 430. U/mL (<60)

    3th page

    Hb. 132 g/L (115-160)

    RCC. 4.8 x10 ^12 /L (3.6-5.2)

    Hct 0.42 (0.33-0.46)

    MCV 86 fL (80-98)

    MCH 27 pg 27-35)

    Plats 266 x10 ^9 /L (150-450)

    WCC 6.6 x10 ^9 /L (4.0-11.0)

    Neuts 43% 2.8 x10 ^9 /L 2.0-7.5)

    Lymphs 41% 2.7 x10 ^9 /L (1.1-4.0)

    Monos 7% 0.5 x10 ^9 /L (0.2-1.0)

    Eos 8% 0.53 x10 ^9 /L (0.04-0.40)

    Basos 1% 0.07 x10 ^9 /L (<0.21)

    E.S.R. pending

    4th page

    sodium 141 mmol/ L (137-147)

    potass 4.4 mmol/L (3.5-5.0)

    chloride 103 mmol/L (96-109)

    bicarb 27 mmol/L (25-33)

    an.gap 15 mmol/L (4-17)

    gluc 5.3 mmol/L (3.0-6.0)

    urea 5.7 mmol/L (2.5-7.5)

    creat 64 umol/L (50-120)

    eGFR <88 mL/min (over 59)

    urate 0.26 mmol/L (0.14-0.35)

    T.Bili 6 umol/L (2-20)

    alk.p 90 U/L (30-115)

    GGT 33 U/L (0-45)

    ALT 20 U/L (0-45)

    LD 20 U/L (0-41)

    calcium 2.32 mmol/L (2.25-2.65)

    corr.ca 2.16 mmol/L (2.25-265)

    phos 1.2 mmol/L (0.8-1.5)

    T.prot 72 g/L (60-82)

    alb 40 g/L (35-50)

    glob 32 g/L (20-40)

    chol 5.7 mmol/L (3.6-7.3)

    trig 2.6 mmol/L (0.3-2.2)

  • For someone on T3/T4 meds your TSH is much too high. I would expect your TSH to be between 0 and 1. Often people taking T3 have an undetectably low TSH. You could either take more T3 or more T4. Do you take your T3 in one dose a day or split morning and evening? Some people find splitting the dose helps.

  • sorry eeng, i wrot a long anwer yesterday.....must have forgotten to press reply!!!!

    my doc has me now on 3 days of 100mcg of t4 and 4days of 50 mcg.

    i take the 20 mcg of t3 half an hour after that but before breakfast. yesterday.... i had early lunch-no breakfast.

    i now take only the t4 50mcg 7 days!

    and morning and afternoon the 20 mcg of t3

    in 3 weeks i go for another bloodtest.

  • I have a dry mouth due to Sjogren's Syndrome and didn't notice it getting any worse when started on T3. Your doctor can prescribe artificial saliva in a spray to help with this or some pastilles called Salivix which I find really effective. Sjogrens is another autoimmune condition and if you have one you often end up with another so you could ask to be checked for this.

  • thaks summer, i will ask my doc about the spray.

    i now have a gel , the dry mouth tooth past and mouthwash.

    I'll also will ask him about the Sjogren's.

    on monday night my mouth was soooo dry, I couldn't swallow, couldn't move my tounge my sinuses were so clough up i could not talk propper for hours. that was the worst one i had.

  • I know it's horrible isn't it. I wake up and want to swallow but you can't and you end up gagging. That's where the spray is useful. I didn't know there was a mouth wash. Are you in the UK? If so could you let me know the name of it please. My dentist gives me Duraphat toothpaste on prescription but nothing lasts.

  • again, i tried to send a photo but it wouldn't let me, not even as a privat message.

    I'm living in australia.

    the mouthwash and gel and toothpast are from bioténe

    maybe google it? it is made by "GlaxoShmithKline" usa.

    and very pricy.

    my doc didn't know of my dry mouth, becouse it was allways sort of manageable until monday, what gave me a fright!

  • Thanks, I will see if I can get some.

  • and i will try to get some spray, sounds much easier than gel!

  • It is easy but I wondered if the gel would last longer.

  • for me it def last longer, I don't like the guee feeling in my mouth 😏

  • Hi mojas hope you are well.. I'm new here but I have constant thirst with hypo... before even beginning 50 mags Levo... which is helping. Take care Jane xx

  • hi jane, im thirsty too a lot, but don't like water that much!! stupit i know, I work on that dislike for over a year now. i will work harder on that one. do you get to drink 1.5 - 2l of water a day?

    you take care too, monika xo

  • I practically drink constantly pints squash and water I feel that thirsty and throat uncomfortable. Only been on meds 4 weeks so early days. Take care Jane xxx

  • My take on this is that the tissue of your mouth could be subjected to effective local over-medication every day. Even if absorption were fairly poor, the levels in the cells could rise way beyond what they need or can tolerate.

    We are always seeing people saying (rightly) that thyroid hormones affect every cell of the body. Both too little and too much will have unwanted effects.

    (Desiccated thyroid might not have such a strong impact. I simply do not know.)

    This is my speculation. I'd love to see some proper research into this and similar issues. (I only found levothyroxine issues just now in my new post.)

  • thank you helvella for your input. yes, i take a lot of vitamines, and by the end of january i will slowly stop taking most of them.

    but the sweating and the dry mouth didn't start until i got the t3 liothyronine. i had the compound variety who gave me only the headache, now i have the goverment suplemented one and the headache is still with me (from time to time) and now the sweat and dry mouth on top of it.

    I'm so over it all, depressed and hopless! i know I'll get over it (maybe)

  • Hi Helvella hope you are well.. been very thirsty for months and tender throats before even starting Levo. Hope it will improve when been on meds longer. Endo tested for diabetes and adrenal, pituatary glands also recently. Thank you. Goodnight Jane xx

You may also like...